Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
133 Doctors are Online

On nuvaring. Gaining weight with painful heavy periods. What's going on?

I am on Nuvaring . I have gained 18lbs since October. I think the weight gain is from not taking my Adderall . I took my Nuvaring out on Wednesday, started period Friday, and have noticed it is very heavy. I had to change tampons more frequently than normal and am wearing a pad now. I noticed Saturday morning the blood was a dark brown color on the tampon, with a thick mucous like consistency. It has then changed to a dark red, still thick/sticky slime . I am also experiencing very painful cramps . Probably the worst cramps I ve had. What could be going on?
Asked On : Wed, 23 Jan 2013
Answers:  1 Views:  74
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
OBGYN 's  Response

Abdominal cramps, weight gain and irregular vaginal bleeding are all the side effects of Nuvaring usage. The weight gain need not be necessarily related to discontinued Amphetamine usage. Even so, you should get yourself examined by a gynecologist once in a while for evidence of any infection. I think you should see your doctor now and get advice as your pain is severe and the bleeding is prolonged. Take care.
Answered: Wed, 23 Jan 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor